Alert archive / Virginia / Wind Advisories in 2017

Wind Advisory 8, NWS Baltimore/Washington

March 1, 201726 counties in Virginia; 14 counties in Maryland; 8 counties in West Virginia

NWS Baltimore/Washington issued this wind advisory at Mar 1, 2017, 2:47 PM EST for 26 counties in Virginia; 14 counties in Maryland; 8 counties in West Virginia. It took effect at Mar 1, 2017, 8:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2017, 2:47 PM EST (19:47 UTC)
In effect from
Mar 1, 2017, 8:00 PM EST
Expired
Mar 2, 2017, 9:04 AM EST
In force
13 hr
Issued by
NWS Baltimore/Washington
All 48 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS71 KLWX 011947
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
247 PM EST Wed Mar 1 2017


MDZ501-VAZ503-504-507-508-WVZ501>503-505-506-020400-
/O.NEW.KLWX.WI.Y.0008.170302T0100Z-170302T1300Z/
Extreme Western Allegany-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Grant-Eastern Grant-Western Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Frostburg, Hightown, Monterey, 
Big Meadows, Wintergreen, Bayard, Mount Storm, Petersburg, 
Elk Garden, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, 
and Sugar Grove
247 PM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST
THURSDAY...

The National Weather Service in Baltimore MD/Washington has
issued a Wind Advisory, which is in effect from 8 PM this evening
to 8 AM EST Thursday.

* TIMING...Tonight.

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
3 follow-up statements
373 
WWUS71 KLWX 012120
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
420 PM EST Wed Mar 1 2017

MDZ003-502-VAZ025>031-WVZ050>053-055-504-020530-
/O.EXB.KLWX.WI.Y.0008.170302T0100Z-170302T1500Z/
Washington-Central and Eastern Allegany-Augusta-Rockingham-
Shenandoah-Frederick VA-Page-Warren-Clarke-Hampshire-Morgan-
Berkeley-Jefferson-Hardy-Eastern Mineral-
Including the cities of Hagerstown, Cumberland, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Romney, Paw Paw, Martinsburg, 
Charles Town, Shepherdstown, Moorefield, Antioch, Keyser, 
New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby
420 PM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST
THURSDAY...

The National Weather Service in Baltimore MD/Washington has
issued a Wind Advisory, which is in effect from 8 PM this evening
to 10 AM EST Thursday.

* TIMING...Tonight through mid-morning Thursday. 

* WINDS...West to northwest 20 to 30 mph with gusts around 50 to
  55 mph. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 to 55 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles.

&&

$$

DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ040-052>054-501-
505-506-020530-
/O.EXB.KLWX.WI.Y.0008.170302T0300Z-170302T1500Z/
District of Columbia-Frederick MD-Carroll-Northern Baltimore-
Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-
Calvert-Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Southeast Harford-Rappahannock-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Northern Fauquier-
Western Loudoun-Eastern Loudoun-
Including the cities of Washington, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, 
Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, 
Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate,
Severna Park, Arnold, Odenton, St. Charles, Waldorf, 
Lexington Park, California, Chesapeake Beach, Huntingtown, 
Dunkirk, North Beach, Lusby, Prince Frederick, Germantown, 
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, 
Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, 
Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, 
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, 
Arlington, Alexandria, Warrenton, Purcellville, Leesburg, 
Ashburn, and Sterling
420 PM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
THURSDAY...

The National Weather Service in Baltimore MD/Washington has
issued a Wind Advisory, which is in effect from 10 PM this
evening to 10 AM EST Thursday.

* TIMING...Late this evening through mid-morning Thursday.

* WINDS...West to northwest 20 to 30 mph with gusts around 50 to
  55 mph. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 to 55 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles.

&&

$$

MDZ501-VAZ503-504-507-508-WVZ501>503-505-506-020530-
/O.EXT.KLWX.WI.Y.0008.170302T0100Z-170302T1500Z/
Extreme Western Allegany-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Western Grant-Eastern Grant-Western Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Frostburg, Hightown, Monterey, 
Big Meadows, Wintergreen, Bayard, Mount Storm, Petersburg, 
Elk Garden, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, 
and Sugar Grove
420 PM EST Wed Mar 1 2017

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EST THURSDAY...

* TIMING...Tonight through mid-morning Thursday. 

* WINDS...West to northwest 20 to 30 mph with gusts around 50 to
  55 mph. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 to 55 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles.

&&

$$
078 
WWUS71 KLWX 020256
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
956 PM EST Wed Mar 1 2017

MDZ003-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-501>506-
021100-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-170302T1500Z/
Washington-Extreme Western Allegany-Central and Eastern Allegany-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Western Highland-Eastern Highland-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
Including the cities of Hagerstown, Frostburg, Cumberland, 
Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, 
Woodstock, Mount Jackson, New Market, Winchester, Luray, 
Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey,
Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, 
Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, 
Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, 
Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, 
Franklin, Oak Flat, Ruddle, and Sugar Grove
956 PM EST Wed Mar 1 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* TIMING...Tonight through mid-morning Thursday.

* WINDS...West to northwest 20 to 30 mph with gusts around 50 to 
  55 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 to 55 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles.

&&

$$

DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ040-052>054-501-
505-506-021100-
/O.CON.KLWX.WI.Y.0008.170302T0300Z-170302T1500Z/
District of Columbia-Frederick MD-Carroll-Northern Baltimore-
Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys-
Calvert-Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Southeast Harford-Rappahannock-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Northern Fauquier-
Western Loudoun-Eastern Loudoun-
Including the cities of Washington, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, 
Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, 
Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate,
Severna Park, Arnold, Odenton, St. Charles, Waldorf, 
Lexington Park, California, Chesapeake Beach, Huntingtown, 
Dunkirk, North Beach, Lusby, Prince Frederick, Germantown, 
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, 
Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, 
Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, 
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, 
Arlington, Alexandria, Warrenton, Purcellville, Leesburg, 
Ashburn, and Sterling
956 PM EST Wed Mar 1 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* TIMING...Late this evening through mid-morning Thursday.

* WINDS...West to northwest 20 to 30 mph with gusts around 50 to 
  55 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 to 55 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles.

&&

$$
453 
WWUS71 KLWX 021404
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
904 AM EST Thu Mar 2 2017


DCZ001-MDZ003>006-011-013-014-016>018-501>508-VAZ025>031-040-
052>054-501-503>508-WVZ050>053-055-501>506-021515-
/O.CAN.KLWX.WI.Y.0008.000000T0000Z-170302T1500Z/
District of Columbia-Washington-Frederick MD-Carroll-
Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel-
Charles-St. Marys-Calvert-Extreme Western Allegany-
Central and Eastern Allegany-Northwest Montgomery-
Central and Southeast Montgomery-Northwest Howard-
Central and Southeast Howard-Northwest Harford-Southeast Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Rappahannock-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Northern Fauquier-
Western Highland-Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Washington, Hagerstown, Frederick, 
Ballenger Creek, Eldersburg, Westminster, Reisterstown, 
Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, 
College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, 
Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, 
St. Charles, Waldorf, Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
Prince Frederick, Frostburg, Cumberland, Germantown, Damascus, 
Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, 
Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Dale City, Manassas, 
Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, 
Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria,
Warrenton, Hightown, Monterey, Purcellville, Leesburg, Ashburn, 
Sterling, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg,
Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, 
Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, 
Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, 
Franklin, Oak Flat, Ruddle, and Sugar Grove
904 AM EST Thu Mar 2 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Baltimore MD/Washington has
cancelled the Wind Advisory.

Wind gusts in excess of 45 mph are no longer expected.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:40 AM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 1, 10:40 AM EST, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
1040 AM EST Wed Mar 1 2017

.SYNOPSIS...
A strong cold front will pass through the area late today and
tonight. After a brief period of high pressure Thursday, an
area of weak low pressure will cross the region Friday. High
pressure returns for the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe Tstm watch # 56 has been issued for most of the area
until 5PM except Calvert and St. Marys county. Severe squall
line over WV has produced a ton of severe wx already. Looks
like two rounds of showers/t-storms one early this afternoon
which is likely to be severe given a strong environmental flow
and then a second round likely non-severe with actual cold
frontal passage.

The actual cold front crosses the area late this evening
through midnight. Expect another gusty convective line on the
front with thunder possible. Wind shifts NW with late night
strong winds across the area. Wind Advisory potential late
tonight with gusts 40 to 50 mph possible across the CWA in cold
air advection.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
High pressure builds Thursday with a deep low over the Canadian
maritimes and the surface high over OK. Downsloping flow makes for
max temps around 50F.

Late Thursday night into Friday an Alberta clipper scoots across the
area. 00Z GFS/ECMWF prog the surface low across DC while the NAM has
been farther north/over PA. The 06Z NAM tracks the low over southern
PA while the 00Z was over northern PA. The upper trough axis shifts
east across the area late morning through midday. Instability under
this low looks to produce snow streamers/showers over the area
during daylight hours Friday. Guidance consensus max temps still is
in the 40s across the area to around 50F well south of DC in gusty
NWly flow. However, with the 850mb temps around -10C, wet bulb zero
temps are less than 1000ft (a critical level for snow/rain).
Therefore, went for snow exclusively for NWrn suburbs and rain or
snow metro areas and south.

Downsloping plays an important role in snow streamers in NWly flow.
Elevation increases from the Laurel Ridge of PA south along the
Allegheny Front of MD/WV. Therefore, accumulating snow chances
generally decrease south from the Mason-Dixon line due to increased
downsloping. However, the narrow bands that develop can produce
localized accumulating snow wherever they set up. Superfreezing
temperatures will limit impact.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Today through Friday will have a lot of challenging forecasting/
changeable weather. However the weekend weather looks placid as
high pressure builds into the Mid Atlantic. Saturday should see
clear skies with seasonably cool temperatures: lows in the lower
to mid 20s, highs in the lower to mid 40s. Cool again Saturday
night with lows of 25 to 30. No problems Sunday either as the
high begins to migrate offshore allowing temperatures to rise
into the 50s.

A warming trend returns for the first part of the new week as
highs climb into the 60s. An approaching cold front will bring a
chance of showers to the region Tuesday.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Two waves of gusty thunderstorms are expected through this evening
ahead of a cold front. IFR conds possible in heaviest activity.
Strong NWly flow tonight into Thursday.

An Alberta Clipper shifts east across the area early Friday morning
with a shot for brief accumulating snow through the day Friday
across the DC metros.

VFR conditions Saturday and Sunday.

&&

.MARINE...
Two waves of gusty thunderstorms are expected through this evening
ahead of a cold front. Strong NWly flow tonight into Thursday with a
gale warning in effect.

An Alberta Clipper shifts east from the Chesapeake Bay region Friday
morning with a reinforcing shot of cold air through Friday and
another gale possible into Friday night.

No problems foreseen on the waters this weekend.

&&

.CLIMATE...
Here is a list of record daily warm temperatures for March 1st (Wednesday).

Site   Record High   Record Warm Low
DCA    80 (1976)     57 (1910)
BWI    80 (1972)     53 (1910)
IAD    77 (1972)     43 (1997/1987/1976)

Here are updated February and Winter records. It appears that this will
go down as the warmest February on record at all three major
airports.

Warmest Februaries (average temperature)
   DCA           BWI           IAD
1. 47.7 (2017)   44.2 (2017)   44.8 (2017)
2. 46.9 (1976)*  44.0 (1976)*  42.1 (1990)
3. 45.2 (1990)   43.9 (1949)   41.1 (1976)*
4. 44.7 (1997)   43.3 (1890)   41.0 (1998)
5. 44.3 (2012)*  42.7 (1932)   40.9 (2012)*
6. 43.9 (1949)   42.6 (1909)   40.5 (1997)

*Leap year

Overall winter

Washington had the third warmest winter on record,
Baltimore will have a top 10 warmest winter.
This is the warmest winter on record for Dulles.

Warmest Winters (Dec 1-Feb 28/29)
   DCA              BWI              IAD
1. 44.7 (1931-32)   45.3 (1931-32)   40.0 (2011-12)
2. 44.3 (1889-90)   44.4 (1889-90)   39.7 (2001-02)
3. 43.3 (2011-12)   42.4 (1948-49)   39.4 (1997-98)
4. 43.2 (2001-02)   41.9 (1949-50)   39.0 (2015-16)
5. 42.8 (1949-50)   41.3 (1879-80)   38.3 (1990-91)

Winter 2016-17 (through the 28th)
DCA: 43.9           BWI: 40.5        IAD: 40.7

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 10 AM to 6 PM EST Thursday for
     ANZ530>543.
     Gale Warning until 10 AM EST Thursday for ANZ530>543.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Mar 1, 10:52 AM EST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1052 AM EST Wed Mar 1 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1052 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight
A severe thunderstorm watch is now in effect until 5 PM for the
Baltimore and Washington metro areas.

Scattered severe thunderstorms with damaging winds and large hail
are expected this afternoon. The most likely time for severe
thunderstorms is between 2 PM and 5 PM.

A Gale Warning is in effect for the waters today and tonight.

A wind advisory may be required tonight for winds in excess of 45
mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Gale Warning may be needed for portions of the waters
Thursday...and again for Friday into Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be required this afternoon.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-021000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1052 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

A severe thunderstorm watch is now in effect until 5 PM.
Scattered severe thunderstorms with damaging winds and large hail
are expected this afternoon. The most likely time for severe
thunderstorms is between 12 PM and 5 PM.

A wind advisory may be required tonight for winds in excess of 45
mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be required this afternoon.

In the hours before

Local storm report, Mar 1, 2:37 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND DMG     1 NNE HYBLA VALLEY      38.76N  77.07W
03/01/2017                   FAIRFAX            VA   911 CALL CENTER

            TREE DOWN ON CAR AT INTERSECTION OF PAUL SPRING ROAD
            AND REBECCA DRIVE

&&

EVENT NUMBER LWX1700834

MUCCILLI
Local storm report, Mar 1, 2:41 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     LISBON                  39.34N  77.07W
03/01/2017                   HOWARD             MD   911 CALL CENTER

            TREES DOWN IN LISBON

&&

EVENT NUMBER LWX1700835

MUCCILLI
Local storm report, Mar 1, 2:42 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 W SEVERNA PARK        39.08N  76.60W
03/01/2017                   ANNE ARUNDEL       MD   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON BENFIELD ROAD.

&&

EVENT NUMBER LWX1700838

DH
Local storm report, Mar 1, 2:43 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     ELKRIDGE                39.20N  76.75W
03/01/2017                   HOWARD             MD   911 CALL CENTER

            TREES DOWN IN ELKRIDGE

&&

EVENT NUMBER LWX1700840

MUCCILLI
Local storm report, Mar 1, 2:44 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     GERMANTOWN              39.18N  77.26W
03/01/2017                   MONTGOMERY         MD   EMERGENCY MNGR

            TREE DOWN INTO WIRES

&&

EVENT NUMBER LWX1700841

MUCCILLI
Local storm report, Mar 1, 2:45 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     3 NNW MASSAPONAX        38.23N  77.53W
03/01/2017                   SPOTSYLVANIA       VA   DEPT OF HIGHWAYS

            ROAD BLOCKED DUE TO DOWNED WIRES.

&&

EVENT NUMBER LWX1700842

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:49 AM ESTSmall Craft AdvisoryLWX39 hr
Mar 1, 11:56 AM ESTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Highland, Nelson, Page and 6 more49 min
Mar 1, 12:12 PM ESTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester33 min
Mar 1, 12:26 PM ESTSevere Thunderstorm WarningLWXAlbemarle, Clarke, Culpeper, Fauquier, Frederick, Greene and 9 more49 min
Mar 1, 12:32 PM ESTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Madison, Nelson, Orange and 2 more43 min
Mar 1, 12:42 PM ESTSevere Thunderstorm WarningLWXClarke, Frederick, Loudoun, City of Winchester48 min
Mar 1, 12:44 PM ESTSpecial Marine WarningLWX2 hr
Mar 1, 1:05 PM ESTSevere Thunderstorm WarningLWXArlington, Culpeper, Fairfax, Fauquier, King George, Loudoun and 10 more40 min
Mar 1, 1:14 PM ESTSevere Thunderstorm WarningLWXLoudoun46 min
Mar 1, 1:19 PM ESTSpecial Marine WarningLWX116 min
Mar 1, 1:26 PM ESTSpecial Marine WarningLWX2 hr
Mar 1, 1:27 PM ESTSpecial Marine WarningLWX2 hr
Mar 1, 1:36 PM ESTSevere Thunderstorm WarningLWXFairfax, King George, Prince William, Spotsylvania, Stafford, City of Fredericksburg54 min
Mar 1, 1:40 PM ESTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, City of Alexandria, City of Falls Church50 min
Mar 1, 1:47 PM ESTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more58 min
Mar 1, 2:21 PM ESTSevere Thunderstorm WarningLWXSaint Mary's28 min

Nearby

Wind Advisories in Virginia, 2017Wind Advisories in Maryland, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.